MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent a filter implantation with the target lesion located in the inferior vena cava.A 12.0 x80, 75cm charger balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned charger device underwent a visual and tactile examination on the balloon, shaft, and tip/markerbands.The balloon was not tightly folded and had been subjected to positive pressure and was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the distal markerband.The rated burst pressure for this device is 12 atmospheres as per specification.No other issues were noted on the balloon material.Consequently, there were no issues identified with the shaft and tip/markerbands.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18603252
Report Number2124215-2024-04718
Device Sequence Number9127933
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0030050520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale